MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA FINECROSS; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA FINECROSS; CATHETER, PERCUTANEOUS
Model Number M3-1430
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Please refer to section h10 for the related reports.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo received the following reported information: the device was inserted over a pilot 200 through a chronic total occlusion (cto) of the left artery descending (lad) that was heavily calcified.The lesion was treated with a 1.5 takeru before insertion of the m3.The m3 did not make it all the way down the vessel.After manipulation of the m3, it appeared that a portion of the tip of the m3 broke off and was in the vessel.Multiple micro catheters, wires, and balloons were used to open the lesion.The patient will be brought back in 2-4 weeks to cover the tip with a stent.It was believed the tip is in the sub intimal space of the lad.The blood loss was less than 250cc.The patient was stable.The device was not contaminated by infectious agents or anti-cancer agents.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to section b5, the device return date in section d9, update section h3, and to provide the completed investigation results.The only returned item was finecross m3 (actual catheter) with the distal end fractured, and no fragments were returned.As a result of comparison with normal products, it was estimated that the distal end of the actual device had a defect of approximately 1.6 mm.Appearance confirmation: it had been fractured and the reinforcing coil had been exposed at the distal end of the actual device.No anomaly such as a kink or crush was found in other parts.The outer layer had been torn off in the vicinity of the fracture at the distal end of the actual device.The outer layer had been rough in the vicinity of the fracture at the distal end of the actual device.Simulation test: the following simulation test was performed assuming that torque and tensile loads were applied with the distal end of the catheter trapped.The factory-retained finecross m3 and runthrough ns were combined and inserted into a simulated blood vessel.An attempt was made to remove it while applying torque with the part near the distal end of finecross m3 trapped.The outer layer and the gold coil were fractured and the reinforcement was exposed.Dimensions: the outer diameter of the actual catheter (normal part): it met the factory's specifications.No anomaly was found.No anomaly was found in manufacturing records and shipping inspection records.No other similar report was found in the past complaint file.Based on the investigation results, no anomaly was found in the manufacturing record, the shipping inspection record and dimensions.As one of the possibilities, it was inferred that this case occurred with the following mechanism.When the actual device was inserted into the body, the distal end of the actual device was trapped by some kind of hard object (lesion, etc.).As a result of trying to remove the actual device while applying torque to the shaft of the actual device in the state of mentioned above, the distal end of the actual device was fractured in the body.For future use, caution found in the ifu of this product should be noted as appropriate.Warnings and precautions / warnings: "carefully handle the product under high resolution fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and find out the cause to avoid damage to blood vessels and separation or breakage of the product." ashitaka factory is committed to maintaining the quality of the product by performing the following inspections.After the product assembly, the outer diameter of the catheter is measured on 100% basis to ensure that there is no anomaly in it.After the product assembly, 100% visual inspection is performed to ensure that there is no anomaly such as fracture.After the product assembly, the core wire is inserted into the product and 100% inspection is performed to ensure that there is no anomaly in the lumen.
 
Event or Problem Description
Terumo medical corporation received the following reported information: the residual tip was attempted to be snared out; however, it was unsuccessful.It was left in body, assumed it was behind some papillary muscle.The patient was stable.There were no additional measures to remove the residual tip, it was forever a part of the patient.

Brand Name
FINECROSS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24379864
Report Number9681834-2026-00023
Device Sequence Number16074900
Product Code DQY
UDI-Device Identifier04987892058875
UDI-Public(01)04987892058875(17)261231(10)250131
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K203521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM3-1430
Device Catalogue NumberNC*A853B
Device Lot Number250131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown